MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404011
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis (ipp) did not work as expected.Two weeks later, the ipp was removed and replaced due to a crack in the pump connector.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis (ipp) at our quality assurance laboratory, the returned components underwent a thorough analysis.The pump was visually and microscopically inspected and leak tested.Contamination was identified within the pump.To avoid damaging the test equipment, the pump was not functionally tested due to this contamination.The reservoir was visually inspected and leak tested.No visual abnormality was found and the reservoir passed leak testing.The cylinders were visually inspected and leak tested.Each cylinder had wear at a fold in the cylinder body but they both passed leak testing.Based on the information available and analysis results, the reported connector break and mechanical issue were unable to be confirmed and the cause was unable to be established.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17553087
Report Number2124215-2023-43694
Device Sequence Number19728828
Product Code FHW
UDI-Device Identifier00878953002682
UDI-Public00878953002682
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/12/2023
Device Model Number72404011
Device Catalogue Number72404011
Device Lot Number1000146565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310 LOT 181502008; RESERVOIR UPN 72404161 LOT179203005
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale